Alert archive / Arkansas / Flash Flood Warnings in 2010
Flash Flood Warning 30, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 8, 2010, 12:26 PM CDT for Washington County, Arkansas; Adair County, Oklahoma. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2010, 12:26 PM CDT (17:26 UTC)
- Expired
- Jul 8, 2010, 3:59 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Washington County, AR, Adair County, OK
The radar
The Western Arkansas radar (KSRX), 78 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 1:30 PM CDT | FLASH FLOOD | Summers, AR | WATER OVER RURAL ROADS OUTSIDE OF SUMMERS. MAIL CARRIER COULD NOT DELIVER MAIL TO SOME AREAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1497 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
932
WGUS54 KTSA 081726
FFWTSA
ARC143-OKC001-082315-
/O.NEW.KTSA.FF.W.0030.100708T1726Z-100708T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1226 PM CDT THU JUL 8 2010
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN ADAIR COUNTY IN NORTHEAST OKLAHOMA
WESTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 615 PM CDT
* AT 1216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF HEAVY RAIN ALONG A LINE EXTENDING FROM 11 MILES
NORTHEAST OF LINCOLN TO NEAR STILWELL. THE STORMS PRODUCING THE
HEAVY RAINFALL WERE MOVING SLOWLY NORTHEAST. RADAR INDICATES THAT
OVER 2 INCHES OF RAIN HAS ALREADY FALLEN JUST EAST OF SUMMERS BETWEEN
1115 AM AND 1215 PM. ANOTHER 3 INCHES WILL BE POSSIBLE THROUGH 615
PM CDT AS ADDITIONAL SHOWERS AND ISOLATED THUNDERSTORMS MOVE ACROSS
THE SAME AREA.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...RHEA AND VINEY GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES TWO FEET OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3576 9462 3584 9474 3611 9442 3610 9439
3613 9439 3615 9437 3604 9425
$$2 follow-up statements
202
WGUS74 KTSA 081912
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
212 PM CDT THU JUL 8 2010
ARC143-OKC001-082315-
/O.CON.KTSA.FF.W.0030.000000T0000Z-100708T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON AR-ADAIR OK-
212 PM CDT THU JUL 8 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
SOUTHERN ADAIR AND WESTERN WASHINGTON COUNTIES...
AT 203 PM CDT...HEAVY RAIN HAD TEMPORARILY EXITED THE WARNED
AREA...HOWEVER MORE HEAVY RAIN WILL MOVE INTO THE AREA DURING
THE AFTERNOON. RADAR INDICATES THAT AROUND 3 INCHES OF RAIN
HAD ALREADY FALLEN BETWEEN SUMMERS AND RHEA IN NORTHWEST
WASHINGTON COUNTY. ANOTHER TWO OR MORE INCHES WILL BE POSSIBLE
THROUGH 615 PM CDT.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE MARIETTA SUMMERS RHEA AND BARON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES TWO FEET OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3576 9462 3584 9474 3611 9442 3610 9439
3613 9439 3615 9437 3604 9425
$$786
WGUS74 KTSA 082059
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
359 PM CDT THU JUL 8 2010
ARC143-OKC001-082109-
/O.CAN.KTSA.FF.W.0030.000000T0000Z-100708T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON AR-ADAIR OK-
359 PM CDT THU JUL 8 2010
...THE FLASH FLOOD WARNING FOR SOUTHERN ADAIR AND WESTERN WASHINGTON
COUNTIES IS CANCELLED...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.
LAT...LON 3576 9462 3584 9474 3611 9442 3610 9439
3613 9439 3615 9437 3604 9425
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 12:26 PM CDT, 0 minutes earlier.
Area forecast discussion, Jul 8, 12:26 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1226 PM CDT THU JUL 8 2010
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS DEVELOPING ALONG SFC
TROUGH FROM NEAR KXNA/KFYV TO NEAR KMLC. MVFR CEILINGS SHOULD
PREVAIL MOST OF THE FORECAST PERIOD WITH LOCAL IFR CIGS/VSBYS IN
STRONGER SHOWERS OR THUNDERSTORMS...ESPECIALLY SOUTH OF I-44
THROUGH EARLY THIS EVENING. PERIOD OF IFR CEILINGS LATE TONIGHT
AND EARLY FRIDAY MORNING...WITH SHOWERS AGAIN INCREASING SOUTH OF
I-40 BY MID MORNING.
&&
.PREV DISCUSSION... /ISSUED 1039 AM CDT THU JUL 8 2010/
..UPDATE...
DISCUSSION...
SHOWERS INCREASING THIS MORNING AS EXPECTED IN THE VICINITY OF A
SFC TROUGH LOCATED A LITTLE SOUTH OF I-44. REMNANTS OF TROPICAL
SYSTEM APPEAR FROM RADAR LOOP TO BE CENTERED JUST SOUTHWEST OF
OKMULGEE AND UPPER LEVEL FLOW SHOULD CARRY THIS FEATURE ENE NEAR
THE SFC BOUNDARY. IN ADDITION THE SYNOPTIC COLD FRONT LOCATED
OVER SOUTHERN KANSAS WILL PUSH INTO THE AREA LATER TODAY AND
PROVIDE ADDITIONAL FOCUS. THIS COMBINED WITH PRECIP H2O VALUES IN
EXCESS OF 2 INCHES OVER ENTIRE AREA CONTINUES TO LEND HIGH
CONFIDENCE OF A SIGNIFICANT RAINFALL EVENT AFFECTING AREAS ALONG
AND SOUTH OF THE I-44 CORRIDOR LATER TODAY. GOING FORECAST IS
TRENDING WELL AT THIS TIME.
PREV DISCUSSION... /ISSUED 633 AM CDT THU JUL 8 2010/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
VARIABLE CEILINGS WILL BE SEEN THIS MORNING WITH THE ARKANSAS TAF
SITES MOST LIKELY TO SEE PREVAILING MVFR CEILINGS. MOST SHOWERS
AND THUNDERSTORMS THIS MORNING WILL REMAIN BETWEEN TAF SITES. AS A
COLD FRONT MOVES SOUTH INTO THE AREA AND INTERACTS WITH THE DEEP
TROPICAL MOISTURE IN PLACE...SHOWERS AND THUNDERSTORMS WILL
REDEVELOP BY MIDDAY AND PERSIST INTO EARLY EVENING. GENERALLY MVFR
CEILINGS WILL PREVAIL THIS AFTERNOON AND OVERNIGHT.
PREV DISCUSSION... /ISSUED 304 AM CDT THU JUL 8 2010/
DISCUSSION...
FLOOD WATCH WILL CONTINUE FOR THE ENTIRE CWA THROUGH
4 PM ON FRIDAY. NORTHERN PORTIONS OF THE WATCH AREA
MAY BE ABLE TO BE CANCELLED LATER TODAY OR TONIGHT.
SCATTERED SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS
CONTINUE ACROSS NORTHEASTERN OKLAHOMA THIS MORNING
AS WHAT REMAINS OF WEAK TROPICAL WAVE MOVES TO THE
NORTH ACROSS THE AREA. THIS WAVE AND ITS ASSOCIATED
MOISTURE ARE ALSO INTERACTING WITH A COLD FRONT
WHICH HAS WORKED INTO NORTHEAST OKLAHOMA AND IS NEAR THE
I-44 CORRIDOR. THE THREAT FOR SHOWERS AND THUNDERSTORMS
IS EXPECTED TO CONTINUE THROUGH FRIDAY AS THE COLD
FRONT SLOWLY WORKS TO THE SOUTH ACROSS THE REGION.
WITH P.W. VALUES AT OR ABOVE 2 INCHES THANKS TO THE
TROPICAL MOISTURE SURGING INTO THE AREA...LOCALLY
HEAVY RAIN WILL BE POSSIBLE. SOME AREAS COULD SEE
2 TO 3 INCHES OF RAIN IN A SHORT PERIOD OF TIME WHICH
COULD LEAD TO FLASH FLOODING. RIVER FLOODING ALSO REMAINS
A CONCERN.
THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL DIMINISH
FRIDAY EVENING AND INTO SATURDAY AS THE FRONTAL BOUNDARY
MOVES SOUTH OF THE RED RIVER BEFORE STALLING OUT. WILL
KEEP POPS CONFINED TO SOUTH OF INTERSTATE 40 SATURDAY
INTO SATURDAY NIGHT IN THE VICINITY OF THE FRONTAL BOUNDARY.
THE FRONTAL BOUNDARY WILL PUSH TO THE NORTH AS A WARM
FRONT ON SUNDAY BRINGING A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS ALONG WITH IT.
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL RAMP UP
AGAIN NEXT MONDAY INTO TUESDAY AS THE NEXT FRONTAL
BOUNDARY TRIES TO MOVE THROUGH EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS WITH THE AID OF A MID-LEVEL
TROF THAT WILL TAKE SHAPE ACROSS THE PLAINS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 4 PM FRIDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLOOD WATCH UNTIL 4 PM FRIDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...14
LONG TERM....22
AVIATION...14Hazardous weather outlook, Jul 8, 5:21 AM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 521 AM CDT THU JUL 8 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 521 AM CDT THU JUL 8 2010 ...HEAVY RAIN AND FLOODING THREAT TO CONTINUE THROUGH FRIDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. FLASH FLOOD. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING . THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A TROPICAL LIKE CIRCULATION CENTERED ABOUT 25 MILES EAST OF OKLAHOMA CITY EARLY THIS MORNING WAS RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS EASTERN OKLAHOMA. THE HEAVIEST RAINFALL OVERNIGHT HAS BEEN PERSISTENT TO THE NORTHEAST OF THE CIRCULATION CENTER...IN PARTS OF CREEK AND TULSA COUNTIES...WHERE 1 TO 3 INCHES OF RAIN HAS BEEN COMMON. A WEAK COLD FRONT EXTENDING FROM NEAR WICHITA KANSAS TO NORTHWEST OKLAHOMA WILL SAG SLOWLY SOUTHEAST TODAY AND TONIGHT. THIS FRONT WILL COMBINE WITH THE TROPICAL LIKE CIRCULATION AND DEEP MOISTURE TO RESULT IN WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS TODAY AND TONIGHT. 1 TO 2 INCHES OF RAIN WILL BE COMMON...BUT LOCAL AMOUNTS TO NEAR 5 INCHES MAY OCCUR IN SOME PLACES TODAY AND TONIGHT. THIS WILL RESULT IN BOTH A FLASH FLOOD AND RIVER FLOOD THREAT ACROSS THE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THE THREAT FOR SIGNIFICANT RAINFALL WILL CONTINUE FRIDAY AS THE WEAK FRONTAL BOUNDARY CONTINUES TO SAG SLOWLY SOUTH. RAIN AND THUNDERSTORM CHANCES WILL LESSEN SOME OVER THE WEEKEND BEFORE INCREASING AGAIN EARLY NEXT WEEK AS ANOTHER FRONTAL BOUNDARY MOVES INTO THE AREA FROM THE NORTH. TEMPERATURES WILL RETURN TO MORE SEASONABLE LEVELS BY THE MIDDLE OF NEXT WEEK...WITH AFTERNOON HEAT INDICES POSSIBLY EXCEEDING 100 DEGREES BY WEDNESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 11:18 AM CDT | Flash Flood Warning | TSA | Benton, Washington | 5 hr |
| Jul 8, 1:09 PM CDT | Flash Flood Warning | TSA | Crawford, Sebastian | 6 hr |
| Jul 8, 3:27 PM CDT | Flash Flood Warning | TSA | Crawford, Washington | 88 min |
| Jul 8, 4:30 PM CDT | Flash Flood Warning | TSA | Crawford, Sebastian | 3 hr |
| Jul 7, 9:25 PM CDT | Special Weather Statement | TSA | McIntosh | 50 min |
| Jul 7, 10:28 PM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee, Wagoner | 2 hr |
| Jul 8, 12:54 AM CDT | Areal Flood Advisory | TSA | Cherokee, Muskogee, Wagoner | 111 min |
| Jul 8, 2:46 AM CDT | Areal Flood Advisory | TSA | Creek, Tulsa | 119 min |
| Jul 8, 4:36 AM CDT | Areal Flood Advisory | TSA | Creek, Tulsa | 114 min |
| Jul 8, 12:50 PM CDT | Flash Flood Warning | TSA | Haskell, Muskogee, Sequoyah | 4 hr |
| Jul 8, 1:27 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, Pittsburg | 3 hr |
| Jul 8, 2:45 PM CDT | Flash Flood Warning | TSA | Cherokee, Muskogee | 117 min |
| Jul 8, 2:55 PM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee, Wagoner | 3 hr |
| Jul 8, 3:09 PM CDT | Flash Flood Warning | TSA | Creek, Muskogee, Osage, Rogers, Tulsa, Wagoner | 4 hr |
| Jul 8, 3:36 PM CDT | Flash Flood Warning | TSA | Cherokee, Mayes, Muskogee, Wagoner | 4 hr |
| Jul 8, 4:21 PM CDT | Special Weather Statement | TSA | Tulsa | 69 min |
| Jul 8, 4:39 PM CDT | Flash Flood Warning | TSA | Cherokee, Delaware, Mayes | 3 hr |
| Jul 8, 5:39 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 3 hr |
| Jul 8, 6:07 PM CDT | Areal Flood Advisory | TSA | Choctaw | 2 hr |
| Jul 8, 6:39 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee, Washington | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2010Flash Flood Warnings in Oklahoma, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.